Alert archive / Alabama / Gale Warnings in 2022
Gale Warning 8, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Nov 10, 2022, 3:56 AM CST. It took effect at Nov 10, 2022, 12:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2022, 3:56 AM CST (09:56 UTC)
- In effect from
- Nov 10, 2022, 12:00 PM CST
- Expired
- Nov 10, 2022, 8:51 PM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
378 WHUS74 KMOB 100956 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 356 AM CST Thu Nov 10 2022 GMZ655-675-101900- /O.EXT.KMOB.SC.Y.0049.000000T0000Z-221110T1800Z/ /O.NEW.KMOB.GL.W.0008.221110T1800Z-221111T1100Z/ /O.NEW.KMOB.SC.Y.0050.221111T1100Z-221111T1200Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 356 AM CST Thu Nov 10 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 AM CST FRIDAY... * WHAT...For the Small Craft Advisory Thursday morning, northeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. For the Gale Warning, northwest winds 25 to 30 kt with frequent gusts up to 40 kt and seas 5 to 8 ft expected. For the Small Craft Advisory early Friday morning, west winds around 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until noon CST today. For the Gale Warning, from noon today to 5 AM CST Friday. For the Small Craft Advisory, from 5 AM to 6 AM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630>636-101900- /O.EXA.KMOB.SC.Y.0049.000000T0000Z-221111T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 356 AM CST Thu Nov 10 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas up to 3 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-670-101900- /O.CON.KMOB.SC.Y.0049.000000T0000Z-221111T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 356 AM CST Thu Nov 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
702 WHUS74 KMOB 101922 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 122 PM CST Thu Nov 10 2022 GMZ655-675-110400- /O.EXT.KMOB.GL.W.0008.000000T0000Z-221111T0600Z/ /O.EXT.KMOB.SC.Y.0050.221111T0600Z-221111T1200Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 122 PM CST Thu Nov 10 2022 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY... * WHAT...For the Gale Warning, northwest winds increasing to 25 to 30 kt with frequent gusts up to 40 kt. For the Small Craft Advisory early Friday morning, west winds around 20 kt with gusts up to 25 kt. Seas 4 to 6 ft near shore and 5 to 8 ft well offshore. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, from midnight tonight to 6 AM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630>636-650-670-110400- /O.CON.KMOB.SC.Y.0049.000000T0000Z-221111T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 122 PM CST Thu Nov 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds increasing to 15 to 25 kt with gusts up to 30 kt. Seas 2 to 4 ft near shore and 4 to 6 ft well offshore. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
644 WHUS74 KMOB 110251 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 851 PM CST Thu Nov 10 2022 GMZ655-675-111200- /O.CAN.KMOB.GL.W.0008.000000T0000Z-221111T0600Z/ /O.EXT.KMOB.SC.Y.0050.221111T0251Z-221111T1200Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 851 PM CST Thu Nov 10 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>636-650-670-111200- /O.CON.KMOB.SC.Y.0049.000000T0000Z-221111T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 851 PM CST Thu Nov 10 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Nov 9, 11:32 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 9, 11:32 PM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1132 PM CST Wed Nov 9 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1125 PM CST Wed Nov 9 2022
VFR conditions are expected through Thursday morning, then
MVFR to IFR ceilings gradually spread from east to west across
much of the area through Thursday evening. Isolated to scattered
showers will also develop over south central Alabama and the
western Florida panhandle during the afternoon hours, with
coverage potentially increasing during the evening over the
easternmost portion of the area. Northeast winds of mainly 5 to 10
knots overnight (potentially 10-15 near the coast of the western
Florida panhandle) increase to 10 to 20 knots on Thursday, with
higher gusts. Low level wind shear with an easterly flow of 40
knots at 2 kft is possible overnight. /29
&&
.PREV DISCUSSION... /issued 518 PM CST Wed Nov 9 2022/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 515 PM CST Wed Nov 9 2022
VFR conditions prevail through Thursday morning, then IFR to MVFR
ceilings are expected to develop mainly over south central
Alabama and portions of the western Florida panhandle in the
afternoon. Northeast winds 5 to 10 knots overnight increase to 10
to 15 knots on Thursday, potentially 15-20 knots near the coast of
the western Florida panhandle in the afternoon. An easterly low
level wind shear of 40-45 knots near 2 kft is possible over much
of the area overnight. /29
PREV DISCUSSION... /issued 415 PM CST Wed Nov 9 2022/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday night)
Issued at 412 PM CST Wed Nov 9 2022
Tropical Storm Nicole is centered about 55 miles east of Grand
Bahama Island per the 4 PM EST NHC Advisory this afternoon and is
forecast to approach the east coast of FL through late tonight. A
deep layer ridge of high pressure will meanwhile continue to
extend from the Mid-Atlantic states to the northern and
northwestern Gulf Coast states through late tonight. A deep layer
dry airmass will remain in place over our forecast area through
late tonight, with precipitable water values only expected to
improve to 0.6-0.7" over our western zones and up to around 1"
over our eastern counties by early Thursday morning. A dry
forecast will continue through the overnight hours. Ridging over
the area will result in continued northeasterly surface flow
overnight and the cool/dry airmass will allow for overnight low
temperatures to fall to around 50 degrees or the lower 50s along
and west of the I-65 corridor and in the mid 50s to around 60 over
eastern and coastal portions of our CWA.
Nicole is forecast to cross the FL peninsula on Thursday and
gradually turn more northwest to north and move across northern FL
and eventually into southern and central GA late Thursday into early
Friday morning. Deep layer moisture will gradually increase across
south central AL and the western FL panhandle along the western
periphery of Nicole Thursday afternoon into late Thursday night,
where PWATs trend higher to between 1.5 to near 2 inches during this
time frame. Bands of rain showers are expected to develop into south
central and southwest AL and the western FL panhandle starting mid
to late Thursday afternoon and continuing into late Thursday night
along the western periphery of the lifting cyclone. POPs remain
highest (40-60%) across far eastern portions of our area, and
decrease to 20-30% as you go westward into portions of southwest AL.
Rainfall amounts are generally expected to remain less than 1 inch
across south central AL and the western FL panhandle. Dry weather
should continue into southeast MS and far southwest AL. Northerly
winds should increase to 10-20 mph across interior southwest and
south central AL on Thursday and perhaps as high as 15-25 mph with a
few gusts up to 30-35 mph near the immediate coast during the day
Thursday. Highs on Thursday should only reach into the 70s across
the region while lows Thursday night range from the upper 50s to mid
60s. A MODERATE rip current risk will continue along area beaches
through Friday night. /21
SHORT TERM...
(Friday through Saturday night)
Issued at 412 PM CST Wed Nov 9 2022
At the start of the short term, Tropical Storm Nicole, or
whatever is left of it, will be over Georgia/the Carolinas and
quickly lifting northeastward away from our region. A large
longwave trough over the central US, along with an associated
strong cold front at the surface, will continue to progress
eastward throughout the period. Subsidence in the wake of Nicole
should help to keep rain chances low as the front pushes through
Friday night into Saturday morning, however, cannot rule out a few
isolated showers over our northwestern areas. Much colder air
will quickly start to advect in from the north after the front
passes. Deep layer dry air will arrive a little later, once the
upper trough axis passes overhead Saturday evening.
After a warm and mainly sunny day on Friday, with highs in the upper
70s to low 80s, Saturday will turn cloudy and much cooler with highs
ranging from the upper 50s to low 60s west of I-65 to upper 60s to
low 70s for areas east. Lows will also plummet from the 50s Friday
night to the 30s and lower 40s for Saturday night. A MODERATE risk
of rip currents on Friday will become a LOW risk by Saturday. /96
LONG TERM...
(Sunday through Wednesday)
Issued at 412 PM CST Wed Nov 9 2022
The longwave trough, which passed overhead at the end of the
short term, will quickly lift to the northeast throughout the day
on Sunday, giving way to zonal flow aloft. By Monday night into
Tuesday, models have come into better agreement that a stout
shortwave will quickly push across the south central US and eject
northeastward after passing the ArkLaTex region. At the surface,
strong high pressure encompassing the eastern half of the US will
shift northward as a low attempts to develop over the northwestern
Gulf in association with the upper shortwave. This low should
push eastward/northeastward as the shortwave lifts away from the
region. After it passes, high pressure builds into the region from
the south central US on Wednesday.
Dry conditions will be in place for Sunday as high pressure remains
in control of the area and PWATs remain below 0.25 inches. With the
approach of the shortwave, PWATs will begin to quickly increase
throughout the day on Monday as the mid to upper levels start to
moisten (low level moisture will be a little slower to return due to
the strong high to the north). At this time, the timeframe where our
region may see the greatest impacts from the approaching shortwave
will be Monday evening through Tuesday morning. Latest guidance
suggests that our region will be under a zone of strong diffluence
aloft and in the right entrance region of an upper-level jet that
develops due to the ejecting upper trough. Additionally, a strong
850mb LLJ (around 40 to 50kts) may also develop over
Mississippi/Alabama, helping to contribute to strong shear values
and large, looping hodographs (as per latest model forecast
soundings). However, the biggest question will be the location and
trajectory of the surface low. If the low remains offshore and/or
moves inland to the east of our region, our region will remain in
the cold sector of the low, likely giving way to an overrunning rain
event, despite the favorable dynamics overhead. On the other hand,
if the low moves inland to the west of the region, we would be
placed in the warm sector of the low, allowing for an increase in
low level moisture, temperatures, and thus, instability. With the
dynamics overhead, this could lead to favorable conditions for the
development of strong to severe thunderstorms. We will continue to
monitor trends over the coming days. After this system passes, dry
conditions will return to the area Tuesday night into Wednesday. /96
MARINE...
Issued at 412 PM CST Wed Nov 9 2022
Northeasterly winds are expected to increase to 15-25 knots with
a few higher gusts over the Gulf marine zones this evening through
late tonight then turn northerly to northwesterly and increase to
20-25 knots (and perhaps a little higher over our eastern Gulf
zones) Thursday afternoon into late Thursday night as Nicole lifts
northward across the FL peninsula and into GA. Seas mainly range
from 3-6 feet offshore (perhaps around 7 feet well offshore). A
Small Craft Advisory is in effect for all Gulf marine zones
through late Thursday night. Exercise Caution headlines have been
added to some area bays and sounds. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 52 77 59 80 54 64 38 60 / 0 0 0 0 0 10 0 0
Pensacola 59 77 64 80 59 71 43 63 / 0 20 20 0 0 10 0 0
Destin 63 77 67 79 63 75 47 65 / 0 40 40 0 0 0 0 0
Evergreen 53 75 61 77 53 65 36 60 / 0 20 30 0 0 10 0 0
Waynesboro 50 74 58 77 48 58 33 56 / 0 0 0 0 20 10 0 0
Camden 51 72 60 75 50 58 34 56 / 0 10 20 0 10 10 0 0
Crestview 54 75 63 80 55 72 40 63 / 0 30 40 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 6 AM CST Friday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:56 AM CST | Small Craft Advisory | MOB | 24 hr | |
| Nov 10, 9:49 AM CST | Wind Advisory | MOB | Covington, Crenshaw | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.